MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. OPTETRAK; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-74-11
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Osteolysis (2377); Inadequate Osseointegration (2646)
Date of Event 01/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomittants: (b)(6) 232-03-04 - (disc) optetrak asy, cr porous femoral, sz 4, r.(b)(6) 200-04-44 - (disc) cemented finned t ib.Tra sz 4f/4t.(b)(6) 21-0901-19y-v1 - stryker lpi s7/6/5/4 h.Sierra 90*13/21*1,19.(b)(6) 200-02-29 - rotula tres tetones 29mm.(b)(6) 21-0901-19y-v1 - stryker lpi s7/6/5/4 h.Sierra 90*13/21*1,19.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
It was reported that a 72 yo male patient, who had a right knee implanted, underwent a revision procedure approximately 9 years 2 months post the initial procedure.It was indicated there was premature wear of the polyethelyne, with mechanical loosening of the implant secondary to massive osteolysis.There were no device breakages or surgical delays during the procedure.The patient was last known to be in stable condition following the event.X-rays were provided.The explanted devices are not available for return and no device images were provided.No further information.This is 1 of 2 reports for this event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h6, h9, h10, h11.No device was returned for evaluation; radiograph images were provided; however, the reported event was able to be confirmed in part.Pre-revision radiographs review identified what appeared to be a gap between the anterior flange of the femoral component and the femoral bone.Additionally, there appears to be lucencies near bone contacting surface and the medial side of the femoral component, as well as the anterior bone contacting surface and medial side of the tibial tray, which is consistent with osteolysis.This indicates that there is femoral loosening and possible tibial loosening.Failure of the cement used to secure the femoral component to the femoral bone, may have led to loosening at the cement-implant and/or cement-bone interface; however, this cannot be confirmed.The gap between the femoral component and the tibial tray appears to be slightly smaller in the pre-revision radiograph compared to the post index radiograph.This may indicate wear of the tibial insert; however, this cannot be confirmed as images of the explanted tibial insert were not provided.A review of complaint history determined that no further action is required as no trends were identified.The reason for the revision reported was likely due to femoral loosening or due to the inclusion of the polyethylene in the packaging recall.This specific tibial insert was packaged for approximately 5.06 years before being implanted.Failure of the cement used to secure the femoral component to the femoral bone, may have led to loosening at the cement-implant and/or cement-bone interface; however, this cannot be confirmed.Prosthesis wear of the tibial insert could not be confirmed from the provided information.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
OPTETRAK
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key22459386
Report Number1038671-2025-02452
Device Sequence Number18221539
Product Code JWH
UDI-Device Identifier10885862041302
UDI-Public10885862041302
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2018
Device Catalogue Number200-74-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/29/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale